my name is maria, im 24 and i've never posted on any of these forums before. But i feel alone, more so that i have noone that can relate to what im going through, and besides , i dont think i would be completely honest, i dont do well with judgmental feedback i guess you can say. For over 2 years now, i have been taking percocet. I had 2 car accidents and ive always have bad back problems, since i was a child, with scoliosis, but even then i was an athlete, i did boxing and played softball. Fast forward , i met my husband to be when i was 19 , and he was 31, he was the best person i met in my life, always willing to help anyone, i figured maybe god blessed me since i had virtually no family and my mother was all i had after my grandmother died. Anyway im trying to make this short i really am!
But my fiance and i started as best friends and here we are now, he knows about what im going through, hes my best friend and tries his best to understand and not judge, which makes it worse because i feel like i didnt only mess myself up, im hurting my loved ones as well, thankfully hes been extremely supportive, so much that i was surprised, although i think he blames himself, see, the 2 accidents that put my back at its worse was with him driving, and i swear it, it wasnt his fault, the second accident, if he didnt act as fast as he did i would be dead.
Well, i started taking the 5mg, half 3 times a day, that was over 2 years ago, i cant afford injections , or surgeries, so my only option to not be in pain is the meds. i cant even count how many times my back went out in public and my fiance had to carry me out, now im up to 60mg a day.
I didnt realize what i did to myself, until one day i ran out, see, i would just take them as normal whenever i had pain, of course over the years my tolerance built up and i had to take more, the day i ran out was hell!!! Cold sweats, shivers, the bathroom trips, ever movement felt dull, and my legs were close to numb, it was the scariest thing ive ever been through, i didnt know this would happen, well i refused to believe it would, and ive done well enough to educate myself to know im going through withdrawal. I tried stopping but my body reacts soo badly, the best ive been able to so is cut down a bit, needless to say im terrified, will this ever get better? Will the fact that ive been on them for so long mean detox will never happen?
Hello Maria :) Many of us here struggle with the same issue...you are not alone. It doesnt matter how long you have been on them...you will be able to detox from them and live a life. Im sorry you are dealing with pain issues...I have them myself. I used to be addicted to Dilaudid (among other things) at one time which is the strongest pain med on the market but I was able to detox and am now trying to deal with my pain in other ways.
The physical part of detox has to do with the drug and how much is in your system. You will be experiencing withdrawal symptoms which should subside some after the first 3 days do to the elimination half life of Percocet which is 3 - 4.5 hours. Now a lot of factors can increase this value (eg. if you suffer from renal failure, liver issues etc.) But assuming the worst, I will explain how long it takes 20mg of Percocet to leave the body. This means:
4.5 hours later - 10mg remaining
9 hrs later - 5mg remaining
13.5 hrs later - 2.5mg
18 hrs - 1.25mg
22.5 hrs - 0.625mg
27 hrs - 0.3125mg left
31.5 hours - 0.16mg left
Dont get me wrong, even when you have all of the Percocet out of your system there will still be some physical repercussions but the majority of the hardcore withdrawals will be over and then you will have to deal with only the mental aspects of the withdrawal.
Tapering is a good idea but we cannot give schedules here so I would suggest talking to a doctor and formulating a plan. I know you don't have insurance but maybe there is a free clinic that you can go to to get advice. After you detox, try and find some sort of aftercare to help you stay clean once you finish the withdrawals.
Hi I'm john hope your feeling better? Jùst stick in there it will get better for u & just let your husband take care of you while you detox!
Also get an after-care plan in place, even before your clean its helping me a lot being on here and at CA meetings stay on here & remember this addiction is a Disease and illness that needs treated without meds good luck stay strong & give in to a higher power than yourself :)
Have you heard of TENS device ? Its tiny electric device smaller than itouch that chiropractors use for pain.Mostly back pain. They discussed it on the show The Doctors. It can be bought by the public from several on line sources. There are many different kinds to choose from including those approved by FDA. Amazon carries them. They have really good reviews. It could possibly help wean off your pain medications.
i am going through the same thing-- i think a lot of us are-- im still in the process of coming off my roxicodones... i have not taken a roxy in 6 days-- ( that just made me smile bc i didnt know its been that long) I havent been w/o a percocet or roxy for the past 8 years...so no roxy, but i did put myself on metha done tabs to taper off of the roxicodone... i would of done it cold turkey, but i CANNOT loose my job. i started taking prob 15 mg a day of methadone. then down to 10 mg a day, then to 5mg.. and now i'm on 2.5 mg in the morning and im good for 24 HRS...
I was taking the same thing years ago and i am on a methadone maintnance program and it has been a life savrr u should do some research on it its for pain and u take it once a day u can be on it for ever if u feel like ull go bck to pills bcuz of pain or the docs can detox u safly
You're to be commended for your honesty. Personally, I believe pain is real, but can be treated without narcotics. Like the old saying, "Health is Wealth" one has to build an arsonal of good food, vitamens, and get ya some SAM-E. It's about 30 bucks but well worth it for depression! As far as your pain is concerned, like I said, there are alternatives, and the freedom from addiction will make the pain lesson just cause you will be no longer be on a leash doing narcotics....All my best to you and your supportive husband ....you sound like good people .....Peace out....marc
hey maria i read your post and realized i could relate to your situation. See im 21 and i suffer from severe oxycodone dependency. I feel those same symptoms when i am withdrawing. You said you were cutting back and that is the perfect thing to do. Just keep cutting back until eventually youre able to ween yourself completley off it. It wont be easy but its for sure a start. Another thing, confide in your fiancé. If hes stuck with you through this he really really loves you and im sure wants the best for you. My fiance left me after one week of being sober and i relapsed the next day and shes never spoken to me again. Don't underestimate having someone there for you in this time. I wish i had someone to live for.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.